Emergence of Transient Compulsive Symptoms during Treatment with Clothiapine

PAZ TOREN*, ELIAHU SAMUEL, RONIT WEIZMAN, ABIGAIL GOLOMB, SOFIA ELDAR, NATHANIEL LAOR

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

30 Scopus citations

Abstract

Serotonergic dysregulation in obsessive-compulsive disorder has been repeatedly demonstrated. Recent reports on the emergence of obsessive-compulsive symptoms in patients treated with clozapine support a hyposerotonergic hypothesis of obsessive-compulsive disorder. The authors report the emergence of de novo compulsive symptoms in a drug-naive 8-year-old schizophrenic child, shortly after the initiation of treatment with clothiapine. Clothiapine, an atypical antipsychotic agent, shares with clozapine its strong antiserotonergic properties. It seems that antagonistic activity of atypical neuroleptics at postsynaptic serotonergic receptors might be responsible for the development of iatrogenic obsessive-compulsive symptoms.

Original languageEnglish
Pages (from-to)1469-1472
Number of pages4
JournalJournal of the American Academy of Child and Adolescent Psychiatry
Volume34
Issue number11
DOIs
StatePublished - 1995

Keywords

  • childhood schizophrenia
  • clothiapine
  • clozapine
  • obsessive-compulsive disorder

Fingerprint

Dive into the research topics of 'Emergence of Transient Compulsive Symptoms during Treatment with Clothiapine'. Together they form a unique fingerprint.

Cite this